×

Reduction theorems for principal and classical connections. (English) Zbl 1186.53036

Reduction theorems of Utiyama type are proved for gauge natural operators transforming principal or classical linear connections on the base manifold into sections of an arbitrary gauge natural bundle. These results are applied to principal prolongation of connections. Also, all such gauge natural operators are described for some special cases of Lie groups.
Reviewer: Radu Miron (Iaşi)

MSC:

53C05 Connections (general theory)
53C80 Applications of global differential geometry to the sciences
58A20 Jets in global analysis
58A32 Natural bundles
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Utiyama, R.: Invariant theoretical interpretation of interaction. Phys. Rev., 101, 1597–1607 (1956) · Zbl 0070.22102
[2] Eck, D. E.: Gauge-natural Bundles and Generalized Gauge Theories, American Mathematical Society, Provindence, RI, 1981 · Zbl 0493.53052
[3] Kolář, I., Michor P.W., Slovák J.: Natural Operations in Differential Geometry. Springer-Verlag, New York, 1993 · Zbl 0782.53013
[4] Janyška, J.: Higher order Utiyama-like theorem. Rep. Math. Phys., 58, 93–118 (2006) · Zbl 1126.53016
[5] Janyška, J.: Reduction theorems for general linear connections. Differential Geom. Appl., 20, 177–196 (2004) · Zbl 1108.53016
[6] Janyška, J.: Higher order valued reduction theorems for general linear connections. Note di Matematica, 23, 75–97 (2004)
[7] Kolář, I., Virsik, G.: Connections in first principal prolongations. Rend. Circ. Mat. Palermo, Series II, Suppl., 43, 163–171 (1996) · Zbl 0911.53012
[8] Fatibene, L., Francaviglia, M.: Natural and Gauge Natural Formalism for Classical Field Theories, Kluwer, 2003 · Zbl 1138.81303
[9] Fatibene, L., Francaviglia, M., Palese M.: Conservation laws and variational sequences in gauge-natural theories. Math. Proc. Cambridge Philos. Soc., 130(3), 559–569 (2001) · Zbl 0988.58006
[10] Kureš, M.: Weil modules and gauge bundles. Acta Mathematica Sinica, English Series, 22(1), 271–278 (2006) · Zbl 1129.58005
[11] Thomas, T. Y.: Differential Invariants of Generalized Spaces, Cambridge University Press, Cambridge, 1934 · Zbl 0009.08503
[12] Horndeski, G. W.: Replacement theorems for concomitants of gauge fields. Utilitas Math., 19, 215–246 (1981) · Zbl 0529.53019
[13] Mikulski, W. M.: Higher order linear connections from first order ones. Arch. Math. (Brno), 43, 285–288 (2007) · Zbl 1164.58001
[14] Doupovec, M., Mikulski, W. M.: Holonomic extension of connections and symmetrization of jets. Rep. Math. Phys., 60, 299–316 (2007) · Zbl 1160.58001
[15] Kolář, I.: On some operations with connections. Math. Nachr., 69, 297–306 (1973)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.